Document Detail


Carbamazepine-induced drug reaction with eosinophilia and systemic symptoms syndrome in a 35-year-old man with epilepsy.
MedLine Citation:
PMID:  18836349     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
The drug reaction with eosinophilia and systemic symptoms syndrome describes a hypersensitivity reaction to a number of drugs. It is characterized by a triad of fever, rash, and internal organ involvement. Carbamazepine is suspected to be the cause of the drug reaction with eosinophilia and systemic symptoms syndrome in this young man who presented with fulminant hepatitis and an exfoliating rash 8 weeks after starting carbamazepine. Symptoms gradually resolved after stopping carbamazepine and starting systemic steroids.Because we encountered only a few similar cases in the literature, we wish to highlight the importance of recognizing these symptoms as a syndrome that can be fatal, especially if not recognized early.
Authors:
Claudia Fsadni; Peter Fsadni; Tonio Piscopo; Charles Mallia Azzopardi
Related Documents :
15114599 - Neutrophilic panniculitis with myelodysplastic syndromes presenting as pustulosis: case...
24151559 - Multiple hamartoma syndrome with characteristic oral and cutaneous manifestations.
25072359 - Screening and identification of potential biomarkers and establishment of the diagnosti...
18467919 - Eosinophilic cholangiopathy with concurrent eosinophilic colitis in a patient with idio...
14619389 - Quinupristin/dalfopristin-induced sweet's syndrome.
9122099 - Neutrophilic dermatoses: pyoderma gangrenosum and sweet's syndrome.
25071279 - Becker's nevus syndrome.
24436169 - Musculoskeletal and neurological injuries associated with work organization among immig...
7727719 - Cancer related syndromes from a comparative viewpoint.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Clinical neuropharmacology     Volume:  31     ISSN:  1537-162X     ISO Abbreviation:  Clin Neuropharmacol     Publication Date:    2008 Sep-Oct
Date Detail:
Created Date:  2008-10-06     Completed Date:  2009-05-19     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7607910     Medline TA:  Clin Neuropharmacol     Country:  United States    
Other Details:
Languages:  eng     Pagination:  295-8     Citation Subset:  IM    
Affiliation:
Infectious Diseases Unit, St Luke's Hospital, Gwardamangia, Malta. claudia_7@excite.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Carbamazepine / adverse effects*
Eosinophilia / chemically induced*,  diagnosis*,  physiopathology
Epilepsy / drug therapy*,  physiopathology
Humans
Male
Syndrome
Chemical
Reg. No./Substance:
298-46-4/Carbamazepine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Reversible worsening of Parkinson disease motor symptoms after oral intake of Uncaria tomentosa (cat...
Next Document:  A case of severe parkinsonism associated with short-term treatment with milnacipran.